Texas, 2010

Hail and Damaging Winds in Texas, June 2, 2010

June 2, 2010 · NWS FWD · 11 events in 7 counties and zones

A mesoscale convective vortex aided in the development of numerous showers and thunderstorms across North Texas as an upper level disturbance passed over the region. Several of the storms became severe and produced damaging wind gusts and hail up to the size of golfballs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$180,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A mesoscale convective vortex aided in the development of numerous showers and thunderstorms across North Texas as an upper level disturbance passed over the region. Several of the storms became severe and produced damaging wind gusts and hail up to the size of golfballs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 2, 3:12 PM CST, 3 minutes earlier.

Area forecast discussion, Jun 2, 3:12 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
412 PM CDT WED JUN 2 2010

.DISCUSSION...
MCV WAS REMARKABLY WELL DEFINED ON VISIBLE SATELLITE...CENTERED
APPROXIMATELY 30 MILES NORTHWEST OF BRECKENRIDGE. FEATURE SHOWING
UP IN 700MB MODEL DATA...BENEATH 500-400MB SHORTWAVE. STORMS HAVE
RAPIDLY DEVELOPED UNDERNEATH LIFT...WHERE MLCAPES ARE 2500-3500
J/KG. (SFC DEW POINTS ACROSS WESTERN NORTH TEXAS ARE NEAR 70F.)
WATCH ROUGHLY COINCIDES WITH BEST INSTABILITY. CONVECTION SOUTH OF
U.S. HIGHWAY 67 SHOULD BEGIN TO DOMINATE...BECOMING A WELL
ORGANIZED MCS AS IT SURGES TOWARD UNTAPPED UNSTABLE AIR IN SOUTH
TEXAS.

MODEL CONSENSUS TAKES CIRCULATION THROUGH SW ZONES THIS
EVENING...REACHING EWX CWA SOMEWHERE NORTH OF AUSTIN BY MIDNIGHT.
FEATURE WILL DEEPEN AS IT BEGINS INGESTING BETTER 850MB
MOISTURE...SETTING UP FOR A NOCTURNAL EVENT MAINLY SOUTH OF FWD
CWA. TROUGH AXIS WILL SLOWLY TRANSLATE EAST ON THURSDAY...
BRINGING AN END TO RAIN CHANCES.

UNSEASONABLY STRONG RIDGE WILL BEGIN INVADING FROM THE WEST...
SETTING THE STAGE FOR THE FIRST TRIPLE-DIGIT HIGHS OF THE SEASON.
HEAT ADVISORY CRITERIA MAY BE MET THIS WEEKEND...WITH THE HOTTEST
DAY LIKELY SUNDAY WHEN 850MB TEMPS SOAR TO 80-85F NW HALF OF CWA.
AFTER AN OUTFLOW-TEMPERED MEMORIAL DAY...THIS WEEKEND MAY TAKE
SOME BY SURPRISE. THE NEAR-RECORD HEAT...COMBINED WITH LIGHT WINDS
AND HUMID CONDITIONS...WILL MAKE OUTDOOR ACTIVITIES QUITE
UNCOMFORTABLE. AN SPS HAS BEEN ISSUED TO ADDRESS THE HEAT.

MEX GUIDANCE SHOWS DRAMATIC DECREASE IN TEMPS THE MIDDLE OF NEXT
WEEK...OWING IN LARGE PART TO PROGGED FROPA. BUT WITH CONSIDERABLE
MODEL DISAGREEMENT...WILL SIDE WITH CLIMO IN KEEPING FRONT WELL
NORTH OF CWA. (FAVORED ECMWF DAY 7 AND BEYOND.) NONETHELESS...
HEIGHTS WILL LIKELY DIMINISH SOMEWHAT...AND HIGH TEMPS SHOULD EASE
BACK INTO THE 90S BY TUESDAY OR WEDNESDAY.

25

&&

.CLIMATE...
RECORD HEAT IS POSSIBLE FRIDAY THROUGH MONDAY AND BELOW ARE THE
RECORD HIGHS FOR DFW AND WACO.

...DFW...       RECORD    FORECASTED
6/4 (FRIDAY)      99          100
6/5 (SATURDAY)   102          102
6/6 (SUNDAY)     103          102
6/7 (MONDAY)     102          102

...WACO...
6/4 (FRIDAY)      99           99
6/5 (SATURDAY)   100          100
6/6 (SUNDAY)     101          100
6/7 (MONDAY)      99           99

IN ADDITION TO THE RECORD HIGH TEMPERATURES...RECORD HIGH MINIMUMS
MAY ALSO BE BROKEN.

85/25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  96  77  99  79 /  20  20   5   0   5
WACO, TX              73  94  75  99  76 /  40  20   5   0   5
PARIS, TX             74  91  72  97  74 /  20  20  10   5   5
DENTON, TX            73  95  74  99  76 /  20  20   5   0   5
MCKINNEY, TX          72  93  73  98  74 /  20  20   5   0   5
DALLAS, TX            77  95  78  98  80 /  20  20   5   0   5
TERRELL, TX           74  94  75 100  75 /  20  20  10   5   5
CORSICANA, TX         74  93  73  98  75 /  30  20  10   0   5
TEMPLE, TX            72  93  71  96  75 /  50  20   5   0   0
MINERAL WELLS, TX     71  95  72  99  74 /  20  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/25
Hazardous weather outlook, Jun 2, 2:22 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT WED JUN 2 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
322 PM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT WITH THE BEST CHANCES BEING PRIMARILY WEST OF
INTERSTATE 35. SOME STORMS WILL BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. IN ADDITION...NEARLY CONTINUOUS LIGHTNING AND VERY
HEAVY RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF NORTH TEXAS
ON THURSDAY WITH BEST CHANCES SOUTH OF A KILLEEN TO ATHENS LINE. A
FEW STRONG STORMS CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT PRIMARILY
WEST OF INTERSTATE 35.

DUNN

In the hours before

Special weather statement, Jun 2, 1:37 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT WED JUN 2 2010

TXZ115-129-022000-
STEPHENS TX-EASTLAND TX-
237 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY
  SOUTHWESTERN STEPHENS COUNTY

AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF CISCO...MOVING NORTHEAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GUNSIGHT.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HAIL UP
TO HALF AN INCH...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3273 9910 3273 9875 3233 9886 3232 9912
TIME...MOT...LOC 1937Z 208DEG 16KT 3249 9900

82/JLD
Special weather statement, Jun 2, 2:00 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED JUN 2 2010

TXZ115-129-022030-
STEPHENS TX-EASTLAND TX-
300 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY
  WESTERN STEPHENS COUNTY

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF CISCO...MOVING NORTHEAST AT 5
MPH. IN ADDITION...STRONG STORMS ARE MOVING INTO WESTERN STEPHENS
COUNTY AND MAY AFFECT BRECKENRIDGE.

CITIES IN THE PATH OF THIS STORM INCLUDE GUNSIGHT.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3259 9911 3260 9910 3291 9910 3290 9874
      3241 9877 3240 9912
TIME...MOT...LOC 2000Z 219DEG 6KT 3250 9901

82/JLD
Special weather statement, Jun 2, 2:05 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT WED JUN 2 2010

TXZ130-131-022030-
HOOD TX-ERATH TX-
305 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN ERATH COUNTY
  WESTERN HOOD COUNTY

AT 305 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES WEST OF GRANBURY...MOVING NORTH AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE LIPAN AND TOLAR.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3251 9817 3252 9809 3251 9806 3253 9806
      3256 9783 3233 9779 3219 9807
TIME...MOT...LOC 2005Z 199DEG 3KT 3237 9800

82/JLD
Special weather statement, Jun 2, 2:31 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT WED JUN 2 2010

TXZ115-129-022100-
STEPHENS TX-EASTLAND TX-
331 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN EASTLAND COUNTY
  WESTERN STEPHENS COUNTY

AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF CISCO...MOVING NORTHEAST AT 10
MPH. ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED OVER WESTERN
STEPHENS COUNTY MOVING NORTHEAST AT 10 MPH.

CITIES IN THE PATH OF THESE STORM INCLUDE BRECKENRIDGE...CRYSTAL
FALLS AND GUNSIGHT.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HAIL UP
TO NICKEL SIZE...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3252 9912 3253 9911 3260 9910 3295 9910
      3296 9877 3242 9878 3242 9912
TIME...MOT...LOC 2030Z 247DEG 7KT 3254 9898

82/JLD
Special weather statement, Jun 2, 2:52 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT WED JUN 2 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
352 PM CDT WED JUN 2 2010

...RECORD HEAT EXPECTED THIS WEEKEND...

A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE SOUTHERN PLAINS
THROUGH THE WEEKEND RESULTING IN VERY WARM TEMPERATURES ACROSS
NORTH TEXAS. AFTERNOON HIGHS ARE EXPECTED TO RANGE BETWEEN 98 AND
103 DEGREES ON SATURDAY AND BETWEEN 100 AND 105 DEGREES ON SUNDAY.
THESE HOT TEMPERATURES COMBINED WITH HUMIDITY WILL RESULT IN HEAT
INDEX VALUES BETWEEN 102 AND 107 DEGREES OVER THE WEEKEND.

THESE HOT TEMPERATURES CAN BE DANGEROUS TO PERSONS INVOLVED IN
VIGOROUS OUTDOOR ACTIVITIES...THE ELDERLY AND CHILDREN. WEAR
LIGHT COLORED LOOSE FITTING CLOTHING. IF YOU MUST BE OUTDOORS...
TAKE FREQUENT BREAKS AND BE SURE TO DRINK PLENTY OF WATER. NEVER
LEAVE PEOPLE OR PETS IN AN ENCLOSED VEHICLE WITH THE WINDOWS
UP...EVEN FOR A SHORT PERIOD OF TIME AS THIS CAN BE FATAL.

DUNN
Special weather statement, Jun 2, 3:03 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT WED JUN 2 2010

TXZ129-022130-
EASTLAND TX-
403 PM CDT WED JUN 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTLAND COUNTY

AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CISCO...MOVING SOUTHEAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...GORMAN...
RANGER AND RISING STAR.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL... HAIL UP
TO THE SIZE OF NICKELS...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
FROM THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3252 9912 3251 9847 3230 9847 3209 9893
      3208 9912
TIME...MOT...LOC 2103Z 314DEG 8KT 3235 9894

82/JLD

The radar

The Dyess AFB radar (KDYX), 31 km away, was scanning. The volume nearest the first event began at 21:14 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Eastland

When
June 2, 3:15 PM CST
Where
Eastland County, 0.64 mi WNW of Cisco
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.385, -98.979

Power lines were blown down in Cisco. The local emergency manager estimated a 60 mph wind gust.

Thunderstorm Wind, Eastland

When
June 2, 3:25 PM CST
Where
Eastland County, Eastland
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.400, -98.820

Several large tree limbs and power lines were blown down by estimated an estimated 60 mph wind gust.

Hail, Parker

When
June 2, 4:00 PM CST
Where
Parker County, 0.5 mi SSW of Springtown
Measured
1 in hail
Reported by
Public
Coordinates
32.963, -97.683

Nickel to quarter size hail fell at the intersection of Farm-to-Market Road 51 and Highway 199 in Springtown.

Hail, Tarrant

When
June 2, 4:50 PM CST
Where
Tarrant County, 1.63 mi E of Avondale
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
32.969, -97.392

Several golfball sized hail stones fell at the intersection of Avondale Haslet Road and Willow Springs Road in the city of Haslet. The hail stones broke apart on impact and no damage was observed.

Lightning, Parker

When
June 2, 5:15 PM CST
Where
Parker County, 3.88 mi SW of Weatherford Arpt
Property damage
$100,000
Reported by
Newspaper
Coordinates
32.719, -97.735

Firefighters responded to a house fire caused by a lightning strike. The fire initially began in the attic, but the heat and smoke forced the firefighters back. The 4,000 square foot home was built in 2002.

Thunderstorm Wind, Denton

When
June 2, 5:25 PM CST
Where
Denton County, 1.8 mi SW of Justin
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
33.060, -97.320

There was minor roof damage and windows blown out of a residence due to high winds. The shed next to the residence was destroyed.

Thunderstorm Wind, Tarrant

When
June 2, 6:53 PM CST
Where
Tarrant County, 0.63 mi WSW of (Ftw)meacham Arpt Ft
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
32.818, -97.361

Measured at Fort Worth Meacham Airport.

Thunderstorm Wind, Milam

When
June 2, 7:26 PM CST
Where
Milam County, 0.51 mi SSW of Thorndale
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
30.614, -97.205

Several trees were blown down due to high winds in Thorndale. Several power lines were also knocked down after the trees fell on the lines.

Hail, Leon

When
June 2, 8:00 PM CST
Where
Leon County, Flo
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
31.480, -95.950

Nickel size hail fell in the town of Flo.

Thunderstorm Wind, Anderson

When
June 2, 8:25 PM CST
Where
Anderson County, 1.93 mi WSW of Palestine
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Other Federal Agency
Coordinates
31.738, -95.659

Large trees were blown down near Palestine. The wind gust was estimated at 65 mph.

Thunderstorm Wind, Anderson

When
June 2, 8:48 PM CST
Where
Anderson County, 2.24 mi SE of Palestine Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.750, -95.700

Six to eighteen inch diameter trees were blown down west of Palestine.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239740, 239742, 239743, 239746, 240532, 239747, 239748, 239749, 239750, 239752, 239753.